Alert archive / Oregon / Wind Advisories in 2013
Wind Advisory 10, NWS Medford, OR
NWS Medford, OR issued this wind advisory at May 21, 2013, 3:39 AM PDT for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at May 21, 2013, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2013, 3:39 AM PDT (10:39 UTC)
- In effect from
- May 21, 2013, 12:00 PM PDT
- Expired
- May 21, 2013, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WWUS76 KMFR 211039 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 339 AM PDT TUE MAY 21 2013 ...FREEZING TEMPERATURES POSSIBLE WEDNESDAY MORNING... .AN UNSEASONABLY COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA ON TUESDAY. TUESDAY NIGHT THROUGH WEDNESDAY MORNING ANY PARTIAL CLEARING WOULD ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING IN AND NEAR THE SHASTA VALLEY. CAZ085-ORZ030-031-211845- /O.NEW.KMFR.WI.Y.0010.130521T1900Z-130522T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 339 AM PDT TUE MAY 21 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUST TO 45 TO 55 MPH. * TIMING...THIS AFTERNOON INTO THIS EVENING. * LOCATIONS INCLUDE: THE HIGHEST ELEVATIONS OF LAKE...KLAMATH... AND MODOC COUNTIES...AND THE AREA AROUND SUMMER LAKE. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...AS WELL AS PORTIONS OF HIGHWAYS 140 AND 395 IN SOUTHEAST OREGON...AND HIGHWAY 299 IN NORTHEAST CALIFORNIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-211845- /O.CON.KMFR.FZ.A.0007.130522T0900Z-130522T1600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 339 AM PDT TUE MAY 21 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURES...28 TO 32. * TEMPERATURE INVERSION...THERE WILL BE LITTLE OR NO INVERSION. * TIMING...LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS INCLUDE: YREKA...WEED. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PETRUCELLI
3 follow-up statements
726 WWUS76 KMFR 211628 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 928 AM PDT TUE MAY 21 2013 ...FREEZING TEMPERATURES POSSIBLE WEDNESDAY MORNING... .AN UNSEASONABLY COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA ON TUESDAY. TUESDAY NIGHT THROUGH WEDNESDAY MORNING ANY PARTIAL CLEARING WOULD ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING IN AND NEAR THE SHASTA VALLEY. BELOW FREEZING TEMPERATURES ARE EXPECTED IN THE KLAMATH AND TULELAKE AREAS AS WELL. CAZ081-220030- /O.UPG.KMFR.FZ.A.0007.130522T0900Z-130522T1600Z/ /O.NEW.KMFR.FZ.W.0018.130522T0900Z-130522T1600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 928 AM PDT TUE MAY 21 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...27 TO 32. * TEMPERATURE INVERSION...THERE WILL BE NO INVERSION AND COLD AIR ALOFT WILL BE IN PLACE. * TIMING...LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS INCLUDE: YREKA...WEED. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ084-ORZ029-220030- /O.NEW.KMFR.FZ.W.0018.130522T0900Z-130522T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS 928 AM PDT TUE MAY 21 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES...26 TO 30. * TEMPERATURE INVERSION...THERE WILL BE NO INVERSION AND COLD AIR ALOFT WILL BE IN PLACE. * TIMING...LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...TULELAKE... DORRIS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ085-ORZ030-031-220030- /O.CON.KMFR.WI.Y.0010.130521T1900Z-130522T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 928 AM PDT TUE MAY 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUST TO 40 TO 55 MPH. * TIMING...THIS AFTERNOON INTO THIS EVENING. * LOCATIONS INCLUDE: THE HIGHEST ELEVATIONS OF LAKE...KLAMATH... AND MODOC COUNTIES...AND THE AREA AROUND SUMMER LAKE. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...AS WELL AS PORTIONS OF HIGHWAYS 140 AND 395 IN SOUTHEAST OREGON...AND HIGHWAY 299 IN NORTHEAST CALIFORNIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
656 WWUS76 KMFR 220027 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 527 PM PDT TUE MAY 21 2013 ...FREEZING TEMPERATURES POSSIBLE WEDNESDAY MORNING... .AN UNSEASONABLY COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA ON TUESDAY. TUESDAY NIGHT THROUGH WEDNESDAY MORNING ANY PARTIAL CLEARING WOULD ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING IN AND NEAR THE SHASTA VALLEY. BELOW FREEZING TEMPERATURES ARE EXPECTED IN THE KLAMATH AND TULELAKE AREAS AS WELL. CAZ084-ORZ029-220600- /O.CON.KMFR.FZ.W.0018.130522T0900Z-130522T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS 527 PM PDT TUE MAY 21 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES...26 TO 30. * TEMPERATURE INVERSION...THERE WILL BE NO INVERSION AND COLD AIR ALOFT WILL BE IN PLACE. * TIMING...LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...TULELAKE... DORRIS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ081-220600- /O.CON.KMFR.FZ.W.0018.130522T0900Z-130522T1600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 527 PM PDT TUE MAY 21 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES...27 TO 32. * TEMPERATURE INVERSION...THERE WILL BE NO INVERSION AND COLD AIR ALOFT WILL BE IN PLACE. * TIMING...LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS INCLUDE: YREKA...WEED. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ085-ORZ030-031-220300- /O.CON.KMFR.WI.Y.0010.000000T0000Z-130522T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 527 PM PDT TUE MAY 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUST TO 40 TO 55 MPH. * LOCATIONS INCLUDE: THE HIGHEST ELEVATIONS OF LAKE...KLAMATH...AND MODOC COUNTIES...AND THE AREA AROUND SUMMER LAKE. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...AS WELL AS PORTIONS OF HIGHWAYS 140 AND 395 IN SOUTHEAST OREGON...AND HIGHWAY 299 IN NORTHEAST CALIFORNIA. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
813 WWUS76 KMFR 220249 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 749 PM PDT TUE MAY 21 2013 ...FREEZING TEMPERATURES EXPECTED TONIGHT AND WEDNESDAY MORNING... AN UNSEASONABLY COLD AIRMASS HAS MOVED OVER THE REGION. AS SKIES CLEAR AND WINDS DECREASE TONIGHT...TEMPERATURES WILL FALL TO OR BELOW FREEZING IN MANY LOCATIONS. SENSITIVE VEGETATION MAY BE AFFECTED BY COLD TEMPERATURES. CAZ085-ORZ030-031-220400- /O.EXP.KMFR.WI.Y.0010.000000T0000Z-130522T0300Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 749 PM PDT TUE MAY 21 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING AND THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. TRAVELERS SHOULD EXPECT BREEZY WEST WINDS TO CONTINUE OVERNIGHT IN USUALLY WINDIER AREAS. $$ CAZ084-ORZ029-221600- /O.CON.KMFR.FZ.W.0018.130522T0900Z-130522T1600Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT... KLAMATH FALLS 749 PM PDT TUE MAY 21 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES...26 TO 30. * TEMPERATURE INVERSION...THERE WILL BE NO INVERSION AND COLD AIR ALOFT WILL BE IN PLACE. * LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...TULELAKE... DORRIS. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED TONIGHT THROUGH WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ081-221600- /O.CON.KMFR.FZ.W.0018.130522T0900Z-130522T1600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 749 PM PDT TUE MAY 21 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES...27 TO 32. * TEMPERATURE INVERSION...THERE WILL BE NO INVERSION AND COLD AIR ALOFT WILL BE IN PLACE. * LOCATIONS INCLUDE: YREKA...WEED. * IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT UNPROTECTED TONIGHT THROUGH WEDNESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WRIGHT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 21, 3:26 AM PDT, 13 minutes earlier.
Area forecast discussion, May 21, 3:26 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
326 AM PDT TUE MAY 21 2013
.DISCUSSION...TODAY WILL BE MUCH COOLER...WETTER AND WINDIER COMPARED
TO YESTERDAY. TEMPERATURES TODAY WILL BE BETWEEN 15-20 DEGREES
COOLER ON AVERAGE. CURRENT WATER VAPOR IMAGE SHOWS A STRONG UPPER
LOW CENTERED JUST SOUTH OF THE ALASKA PANHANDLE. AT THE SAME TIME AN
UPPER TROF NEAR 128W AND 44N IS STARTING TO BECOME NEGATIVELY TILTED
WHICH IS IS A GOOD INDICATOR OF A DEVELOPING AND STRENGTHENING
SYSTEM. THE MAIN CONCERNS FOR TODAY WILL BE THE FOLLOWING. GUSTY
WINDS...ESPECIALLY ALONG AND EAST OF THE CASCADES...MODERATE TO
HEAVY PRECIPITATION ALONG THE COAST AND COAST RANGE WITH THE
POTENTIAL FOR SMALL HAIL AND SNOW LEVELS RAPIDLY FALLING DURING THE
DAY WITH ACCUMULATING SNOW POSSIBLE BY EVENING UP TOWARDS DIAMOND
AND CRATER LAKE.
SHOWERS WILL START OT MOVE INTO THE COAST AND COAST RANGE EARLY THIS
MORNING...THEN PUSH INLAND DURING THE DAY. AT THIS TIME EXPECTING
MOST OF THE MODERATE TO HEAVY SHOWERS TO BE MAINLY CONFINED TO ALONG
AND WEST OF THE CASCADES AND IN OREGON. DON'T THINK MUCH WILL MAKE
IT INTO NORTHERN CAL...SO DECIDED TO ADJUST POPS AND QPF AMOUNTS
DOWN. COLD AIR MASS ALOFT WILL MOVE INTO THE NORTHWEST PART OF THE
AREA LATE THIS AFTERNOON WITH 500MB TEMPS BETWEEN -25 AND -30 C
MOVING OVERHEAD. COULD NOT RULE OUT ISOLATED THUNDERSTORMS IN
NORTHERN COOS AND DOUGLAS COUNTIES LATE THIS AFTERNOON INTO EARLY
EVENING.
WINDS ARE GOING TO BE ANOTHER CONCERN...ESPECIALLY ALONG AND EAST OF
THE CASCADES. MODELS SHOW 700MB WINDS BETWEEN 30-40 KTS AND 500MB
WINDS BETWEEN 50-60 KTS. I MENTION 500MB WINDS BECAUSE THERE IS THE
POTENTIAL SOME OF THE STRONGER WINDS ABOVE 700 MB COULD MIX DOWN
NEAR THE SURFACE WITH SOME LOCATIONS REACHING WIND ADVISORY
CRITERIA. THEREFORE HAVE DECIDED TO ISSUE A WIND ADVISORY. THERE IS
A CHANCE FOR GUSTY WINDS TO DEVELOP IN THE ROGUE VALLEY. FOR NOW
HAVE OPTED NOT TO ISSUE AN ADVISORY...BUT THE DAYSHIFT MAY NEED TO
REEVALUATE.
SNOW LEVELS START OUT BETWEEN 6500 AND 7500 FEET...BUT WILL QUICKLY
FALL TO AROUND 4000 FEET BY LATE AFTERNOON. THEREFORE ANYONE
TRAVELING TO OR FROM DIAMOND LAKE OR CRATER LAKE NEED TO BE ON THE
WATCH FOR RAPIDLY CHANGING CONDITIONS FROM MODERATE TO HEAVY RAIN TO
RAIN/WET SNOW MIX TO MODERATE TO HEAVY WET SNOW. GIVEN THE GROUND
AND ROAD TEMPERATURES ARE WARM...THE SNOW WILL MELT AT FIRST...BUT I
EXPECT IT TO ACCUMULATE EARLY THIS EVENING THROUGH TONIGHT. SNOW
LEVELS TONIGHT WILL LOWER TO AROUND 2800 FEET...BUT GIVEN THE
CONVECTIVE NATURE OF THE SHOWERS COULD TEMPORALLY DROP DOWN TO
AROUND 2000 FEET.
THE UPPER LOW WILL MOVE OVERHEAD WEDNESDAY AND REMAIN THERE THROUGH
THURSDAY WITH PLENTY OF COLD AIR ALOFT RESULTING IN INSTABILITY
SHOWERS WITH GUSTY WINDS. SNOW LEVELS START OUT AROUND 2800 FEET
WEDNESDAY MORNING...THEN INCREASING TO 4000 FEET WEDNESDAY
AFTERNOON. MOST OF THE ACCUMULATING SNOW WEDNESDAY WILL BE IN THE
MORNING AND MOST LIKELY AROUND CRATER AND DIAMOND LAKE AREAS. THERE
IS A CHANCE FOR MINOR ACCUMULATIONS NEAR SISKIYOU SUMMIT AND LAKE OF
THE WOODS WEDNESDAY MORNING...THEN ROADS WILL BE WET FROM LATE
MORNING INTO THE AFTERNOON. THUNDERSTORM CHANCES ARE VERY LOW MAINLY
DUE TO LITTLE BREAKS IN THE CLOUD COVER RESULTING IN LESS
INSTABILITY.
THE UPPER LOW GRADUALLY WEAKENS FRIDAY THROUGH NEXT WEEKEND AND THE
AIR MASS IS NOT EXPECTED TO BE AS COLD. STILL THE CHANCE FOR SHOWERS
EXIST WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. -PETRUCELLI
&&
.AVIATION...
BASED ON THE 21/06Z TAF CYCLE.
CLOUDS WILL SPREAD INLAND ACROSS THE WEST SIDE THIS MORNING WITH A
MIX OF VFR AND MVFR ALONG WITH HIGHER TERRAIN OBSCURATIONS. MVFR
WILL BE MOST PREVALENT AT THE COAST AND INTO THE UMPQUA BASIN. RAIN
AT THE COAST WILL SPREAD TO THE CASCADES LATER THIS MORNING. VFR
OVER THE EAST SIDE WILL GIVE WAY TO SOME CLOUDS LATER THIS MORNING
INTO THE AFTERNOON ALONG WITH SOME SHOWERS, BUT CIGS SHOULD REMAIN
MOSTLY VFR. GUSTY WINDS WILL DEVELOP IN MANY AREAS THIS AFTERNOON
WITH GUSTS OF 25-30 KT AT KMFR AND 30-35 KT AT KLMT. FREEZING LEVELS
WILL DROP ABRUPTLY TODAY FROM NEAR 10000 FT MSL THIS MORNING TO
AROUND 3000 FT MSL BY WEDNESDAY MORNING. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
ORZ030-031.
CA...WIND ADVISORY FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
CAZ085.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING FOR PZZ350-356.
HAZARDOUS SEAS WARNING FROM 11 AM THIS MORNING TO 8 PM PDT
WEDNESDAY FOR PZZ350-356.
GALE WARNING UNTIL NOON PDT TODAY FOR PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 8 PM PDT WEDNESDAY FOR PZZ370-376.In the hours before
Special weather statement, May 21, 3:36 AM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 336 AM PDT TUE MAY 21 2013 CAZ080>085-ORZ021>031-220015- WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA... WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT...TULELAKE... DORRIS...ALTURAS...COOS BAY...NORTH BEND...REEDSPORT...BANDON... PORT ORFORD...COQUILLE...BROOKINGS...HARBOR...GOLD BEACH... DRAIN...ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK... CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION... STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND...CRATER LAKE... CRESCENT LAKE...DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE... SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS...BEATTY...BLY... CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 336 AM PDT TUE MAY 21 2013 ...UNSEASONABLY COLD TEMPERATURES AND PASS LEVEL SNOW EXPECTED THIS WEEK... A POTENT COLD FRONT WILL SWEEP THROUGH SOUTHERN OREGON AND NORTHERN CALIFORNIA TODAY...BRINGING AN UNSEASONABLY COLD AIR MASS TO THE AREA. STRONG GUSTY WINDS AND WIDESPREAD PRECIPITATION WILL ACCOMPANY THE FRONT AS IT PASSES THROUGH...AND TEMPERATURES WILL FALL SHARPLY. SNOW LEVELS ARE EXPECTED TO DROP TO AROUND 2800 FEET BY WEDNESDAY MORNING...BRINGING IN 3 TO 6 INCHES OF SNOW OVER ALL CASCADE PASSES AND 1 TO 3 INCHES OVER SISKIYOU SUMMIT. SNOW AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE ON THE HIGHER PORTIONS OF BEAR CAMP ROAD. SNOW LEVELS MAY DROP BRIEFLY DOWN TO LOWER PASSES LIKE SEXTON SUMMIT AS WELL. HOWEVER...WITH THE LONGER DAYS AND HIGHER SUN ANGLES SOIL AND ROAD TEMPERATURES ARE QUITE WARM...AND IT WILL BE DIFFICULT FOR SNOW TO ACCUMULATE. COLD NIGHTTIME TEMPERATURES WILL BRING BELOW FREEZING TEMPERATURES EAST OF THE CASCADES TONIGHT AND WEDNESDAY NIGHT. TEMPERATURES IN PLACES EAST OF THE CASCADES MAY DROP INTO THE MID TO LOWER 20S...POSSIBLY CAUSING UNPROTECTED EXPOSED PIPES TO BURST. STAY TUNED TO YOUR LOCAL NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES AS THE SYSTEM PROGRESSES. PETRUCELLI
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:52 PM PDT | Gale Warning | MFR | 15 hr | |
| May 21, 9:28 AM PDT | Freeze Warning | MFR | Klamath | 24 hr |
Nearby
Wind Advisories in Oregon, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.